MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. RELOADS FOR LINEAR CUTTERS; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. RELOADS FOR LINEAR CUTTERS; STAPLE, IMPLANTABLE
Model Number 6R45B
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 5/2/2023.D4: batch # 896a53.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection was conducted on the return reload.Visual analysis of the returned sample determined that the 6r45b reload was received with no apparent damaged and partially fired 1/10 and with the reload lockout damaged.No functional test could be performed due to the condition of the reload.The event reported was confirmed and it is related to improper use of the reload.The damage to the reload lockout spring is consistent with damage observed when the firing cycle is started, interrupted, released, and restarted.When firing the device make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If the re-initiation of firing is resumed, the device will lockout.Firing through the lockout mechanism will break the device.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 896a53, and no non-conformances were identified.
 
Event or Problem Description
It was reported that before firing the surgeon notices that the cartridge has staples that came out of it in the proximal part.Used another cartridge to finish procedure.No patient consequences reported.No further information is available.

Brand Name
RELOADS FOR LINEAR CUTTERS
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key16854901
Report Number3005075853-2023-02982
Device Sequence Number7647962
Product Code GDW
UDI-Device Identifier10705036000846
UDI-Public10705036000846
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6R45B
Device Catalogue Number6R45B
Device Lot Number963A90
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2023
Initial Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown